MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE
Model Number WA03300A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed by the sterile processing manager at the user facility that the light-guide cable will be returned for repair for a reported ¿close to the connector the outer covering close to the light fibers is ripped¿ that was observed during reprocessing.The device was returned to olympus; the service evaluation found the outer protective cover of the cable was torn and pulled apart from the light guide adapter side with exposed light fibers.No death, injury or harm was reported to olympus.
 
Additional Manufacturer Narrative
The service evaluation found the outer protective cover of the cable was torn and pulled apart from the light guide adapter side with exposed light fibers.The investigation is ongoing; therefore, the root cause of the reported issue cannot be determined at this time.However, if additional information becomes available a follow up medical device report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the cause of the reported issue is most likely due to a user error resulting from excessive buckling and tensile load.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
alison prior
keymed house, stock road
southend on sea, essex SS25Q-H
UK   SS25QH
0441702616333
MDR Report Key13728480
Report Number9611174-2022-00014
Device Sequence Number4806716
Product Code HBI
UDI-Device Identifier04042761082297
UDI-Public04042761082297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA03300A
Device Catalogue NumberWA03300A
Device Lot Number20YW0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown